Nonlinear Dynamics

, Volume 61, Issue 4, pp 707–715 | Cite as

Delayed feedback control and bifurcation analysis of Rossler chaotic system

  • Yuting Ding
  • Weihua Jiang
  • Hongbin Wang
Original paper


In this paper, from the view of stability and chaos control, we investigate the Rossler chaotic system with delayed feedback. At first, we consider the stability of one of the fixed points, verifying that Hopf bifurcation occurs as delay crosses some critical values. Then, for determining the stability and direction of Hopf bifurcation we derive explicit formulae by using the normal-form theory and center manifold theorem. By designing appropriate feedback strength and delay, one of the unstable equilibria of the Rossler chaotic system can be controlled to be stable, or stable bifurcating periodic solutions occur at the neighborhood of the equilibrium. Finally, some numerical simulations are carried out to support the analytic results.


Delayed feedback control Hopf bifurcation Chaos Rossler system 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Rossler, O.E.: An equation for continuous chaos. Phys. Lett. A 57, 397–398 (1976) CrossRefGoogle Scholar
  2. 2.
    Chen, G., Lu, J.: Dynamical Analysis, Control and Synchronization of Lorenz Families. Chinese Science Press, Beijing (2003) Google Scholar
  3. 3.
    Pyragas, K.: Continuous control of chaos by self-controlling feedback. Phys. Lett. A 170, 421–428 (1992) CrossRefGoogle Scholar
  4. 4.
    Yang, T., Yang, C., Yang, L.: Control of Rossler system to periodic motions using impulsive control methods. Phys. Lett. A 232(5), 356–361 (1997) MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Rafikov, M., Balthazar, J.M.: On an optimal control design for Rossler systems. Phys. Lett. A 333, 241–245 (2004) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Agiza, H.N., Yassen, M.T.: Synchronization of Rossler and Chen chaotic dynamical systems using active control. Phys. Lett. A 278(4), 191–197 (2001) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Chen, C., Yan, J., Liao, T.: Sliding mode control for synchronization of Rossler systems with time delays and its application to secure communication. Phys. Scr. 76, 436–441 (2007) MATHCrossRefGoogle Scholar
  8. 8.
    Ghosh, D., Chowdhury, A.R., Saha, P.: Multiple delay Rossler system—Bifurcation and chaos control. Chaos Solitons Fractals 35, 472–485 (2008) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Vasegh, N., Sedigh, A.K.: Delayed feedback control of time-delayed chaotic systems: Analytical approach at Hopf bifurcation. Phys. Lett. A 372, 5110–5114 (2008) CrossRefGoogle Scholar
  10. 10.
    Kittel, A., Parisi, J., Pyragas, K.: Delayed feedback control of chaos by self-adapted delay time. Phys. Lett. A 198, 433–436 (1995) CrossRefGoogle Scholar
  11. 11.
    Song, Y., Wei, J.: Bifurcation analysis for Chen’s system with delayed feedback and its application to control of chaos. Chaos Solitons Fractals 22, 75–91 (2004) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Ruan, S., Wei, J.: On the zeros of transcendental functions with applications to stability of delay differential equations with two delays. Dyn. Contin. Discrete Impuls. Syst., Ser. A, Math. Anal. 10(6), 863–874 (2003) MATHMathSciNetGoogle Scholar
  13. 13.
    Qu, Y., Wei, J.: Bifurcation analysis in a time-delay model for prey–predator growth with stage-structure. Nonlinear Dyn. 49, 285–294 (2007) MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Jiang, W., Yuan, Y.: Bogdanov–Takens singularity in Van der Pol’s oscillator with delayed feedback. Physica D 227(2), 149–161 (2007) MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Wei, J., Li, M.Y.: Global existence of periodic solutions in a tri-neuron network model with delays. Physica D 198, 106–119 (2004) MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Campbell, S.A., Yuan, Y.: Zero singularities of codimension two and three in delay differential equations. Nonlinearity 21, 2671–2691 (2008) MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Hassard, B.D., Kazarinoff, N.D., Wan, Y.H.: Theory and Applications of Hopf Bifurcation. Cambridge University Press, Cambridge (1981) MATHGoogle Scholar
  18. 18.
    Hale, J.: Theory of Functional Differential Equations. Springer, New York (1977) MATHGoogle Scholar
  19. 19.
    Lancaster, P., Tismenetsky, M.: The Theory of Matrices with Applications. Academic Press, London (1985) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2010

Authors and Affiliations

  1. 1.Department of MathematicsHarbin Institute of TechnologyHarbinChina

Personalised recommendations